Alert archive / Connecticut / Frost Advisories in 2016

Frost Advisory 6, NWS New York, NY

May 9, 20164 counties in Connecticut

NWS New York, NY issued this frost advisory at May 9, 2016, 3:40 AM EDT for 4 counties in Connecticut. It took effect at May 10, 2016, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 9, 2016, 3:40 AM EDT (07:40 UTC)
In effect from
May 10, 2016, 2:00 AM EDT
Expired
May 10, 2016, 7:30 AM EDT
In force
6 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT

The radar

The Brookhaven radar (KOKX), 64 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 7.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2016-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2016-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2523 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

023 
WWUS71 KOKX 090740
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
340 AM EDT MON MAY 9 2016

...FROST DEVELOPMENT EXPECTED LATE TONIGHT...

CTZ005>008-092100-
/O.NEW.KOKX.FR.Y.0006.160510T0600Z-160510T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-
340 AM EDT MON MAY 9 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY.

* TEMPERATURES...IN THE LOWER TO MIDDLE 30S.

* TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF NOT 
  PROTECTED OR BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE PROTECTED.

&&

$$
5 follow-up statements
707 
WWUS71 KOKX 091423
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1023 AM EDT MON MAY 9 2016

...FROST DEVELOPMENT EXPECTED LATE TONIGHT...

CTZ005>008-092230-
/O.CON.KOKX.FR.Y.0006.160510T0600Z-160510T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-
1023 AM EDT MON MAY 9 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...

* TEMPERATURES...IN THE LOWER TO MIDDLE 30S.

* TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF NOT 
  PROTECTED OR BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE PROTECTED.

&&

$$
083 
WWUS71 KOKX 091934
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
334 PM EDT MON MAY 9 2016

...FROST DEVELOPMENT EXPECTED LATE TONIGHT...

CTZ005>007-092045-
/O.CAN.KOKX.FR.Y.0006.160510T0600Z-160510T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
334 PM EDT MON MAY 9 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FROST
ADVISORY.

CLOUDS ARE EXPECTED TO LIMIT THE DEVELOPMENT OF FROST OVERNIGHT. 
THE ADVISORY HAS THEREFORE BEEN CANCELLED.

$$

CTZ008-100345-
/O.CON.KOKX.FR.Y.0006.160510T0600Z-160510T1200Z/
NORTHERN NEW LONDON-
334 PM EDT MON MAY 9 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...

* TEMPERATURES...MID 30S.

* TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF NOT 
  PROTECTED OR BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE PROTECTED.

&&

$$

JMC
029 
WWUS71 KOKX 100328
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1128 PM EDT MON MAY 9 2016

...FROST DEVELOPMENT EXPECTED LATE TONIGHT...

CTZ008-101130-
/O.CON.KOKX.FR.Y.0006.160510T0600Z-160510T1200Z/
NORTHERN NEW LONDON-
1128 PM EDT MON MAY 9 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

* TEMPERATURES...MID 30S.

* TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF NOT 
  PROTECTED OR BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE PROTECTED.

&&

$$
860 
WWUS71 KOKX 100717
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
317 AM EDT TUE MAY 10 2016

...FROSTY EARLY THIS MORNING...

CTZ008-101200-
/O.CON.KOKX.FR.Y.0006.000000T0000Z-160510T1200Z/
NORTHERN NEW LONDON-
317 AM EDT TUE MAY 10 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...MID 30S.

* TIMING...EARLY THIS MORNING.

* IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF NOT 
  PROTECTED OR BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE PROTECTED.

&&

$$
729 
WWUS71 KOKX 101130
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
730 AM EDT TUE MAY 10 2016

CTZ008-101230-
/O.CAN.KOKX.FR.Y.0006.000000T0000Z-160510T1200Z/
NORTHERN NEW LONDON-
730 AM EDT TUE MAY 10 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FROST
ADVISORY.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at May 9, 1:50 AM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 9, 1:50 AM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
150 AM EDT MON MAY 9 2016

.SYNOPSIS...
HIGH PRESSURE THROUGH THE MIDDLE OF THE WEEK. A COLD FRONT MOVES
THROUGH ON FRIDAY...FOLLOWED BY ANOTHER SATURDAY INTO SATURDAY
NIGHT.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A STRONG CLOSED LOW SLOWLY DRIFTS NE THROUGH SE CANADA
TODAY...WITH A SHORTWAVE MOVING THROUGH NEW ENGLAND EARLY THIS
MORNING. STRATO-CU/MID DECK...AND PERHAPS A SPRINKLE...SKIRTING
NORTHERN ZONES EARLY THIS MORNING WILL MOVE EAST LATER THIS
MORNING.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
DEEP UPPER LOW OVER NORTHERN NEW BRUNSWICK CANADA SAGS A WEAK
SECONDARY COLD FRONT TROUGH TOWARDS EVENING  - NO SENSIBLE WX
ASSOCIATED WITH IT.

WINDS PICK BY AFTN AS WE MIX TO 750-800 HPA. GUSTS OF 20 TO
PERHAPS 30 MPH. WSW FLOW AND DEEP MIXING SUPPORT WARMER NAM MOS
TEMPS AROUND OR JUST ABOVE 70.

WINDS DIMINISH AGAIN MONDAY EVENING AS FLOW GOES NW BEHIND THE
FRONT.

SOME THIN CIRRUS THROUGH THE PERIOD WITH A FEW FAIR WX CU IN THE
AFTN.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE SLOWLY BUILDS IN FROM THE NORTH TUESDAY THROUGH
THURSDAY...LIKELY HOLDING OFF RAINFALL ASSOCIATED WITH A STATIONARY
FRONT TO THE SOUTH. WILL THEREFORE GO WITH A DRY FORECAST FOR ALL
THREE DAYS. TEMPS ALOFT SLOWLY CLIMB THROUGH THE PERIOD...AND HAVE
GONE ABOVE GUIDANCE FOR ALL THREE DAYS FOR HIGH TEMPERATURES. THERE
IS SOME UNCERTAINTY...PARTICULARLY OVER THE CITY AND NE NJ WITH
HIGHS DUE TO THE TIMING AND INLAND PROGRESSION OF SEA BREEZES...AS
WELL AS CLOUD COVER...BEING CLOSER TO THE STALLED FRONT.

A COLD FRONT PASSES THROUGH ON FRIDAY WITH A CHANCE OF
THUNDERSTORMS. WITH THIS BEING A DAY-6 FORECAST...WILL CAP POPS AT
50%. ANOTHER COLD FRONT IS THEN PROGGED TO PASS THROUGH LATE DAY
SATURDAY OR SATURDAY NIGHT WITH ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS. COOLER ON SUNDAY WITH AN UPPER LOW ENTERING THE
NORTHEAST. THE RESULTING CYCLONIC FLOW ALOFT COULD POTENTIALLY
TRIGGER SOME INSTABILITY SHOWERS...BUT WILL JUST GO WITH SLIGHT CHC
POPS ACROSS SOME NORTHERN ZONES FOR NOW.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
A WEAK SURFACE TROUGH MOVES ACROSS THE TERMINALS THIS AFTERNOON
FOLLOWED BY HIGH PRESSURE TONIGHT.

VFR THROUGH THE TAF PERIOD.

W-WSW WINDS LESS THAN 10 KT CONTINUE THROUGH DAY BREAK. W-WSW WINDS
WILL INCREASE AFTER 12Z AND BECOME GUSTY FROM LATE MORNING THROUGH
THE AFTERNOON. GUSTS AROUND 25 KT EXPECTED IN THE AFTERNOON...WITH
GUSTS APPROACHING 30 KT AT CITY TERMINALS. GUSTS WILL QUICKLY END
IN THE EVENING AROUND 23Z.

WINDS SHIFT TO THE NW AND THEN N-NNE OVERNIGHT.

.OUTLOOK FOR 06Z TUE THROUGH FRI...
.MON NIGHT-THU...VFR.
.FRI...MVFR OR LOWER POSSIBLE IN SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
WSW WINDS INCREASE TODAY NEARSHORE TO PERHAPS MINIMAL SCA LEVELS
WITH GUSTS TO NEAR 25 KT. OFFSHORE WINDS REMAIN SUPPRESSED DUE TO
A LOW LEVEL INVERSION. WILL ALLOW NIGHT SHIFT TO ASSESS
NEED/TIMING FOR ANOTHER SCA WITH NEW GUIDANCE.

SEAS ON THE OCEAN THOUGH SHOULD ALSO BUILD TO 5 FT IN THE AFTN
ESPECIALLY EASTERN SECTIONS. THE REST OF THE FORECAST PERIOD
SHOULD BE TRANQUIL WITH NO SIGNIFICANT SWELL AND A LACK OF A TIGHT
PRESSURE GRADIENT/STRONG WINDS.

&&

.HYDROLOGY...
NO RAINFALL IS EXPECTED THROUGH THURSDAY. RAIN ON FRIDAY MAY BE
HEAVY AT TIMES...THOUGH...AT LEAST AT THIS TIME...HYDROLOGIC
ISSUES ARE NOT EXPECTED.

&&

.TIDES/COASTAL FLOODING...
WATER LEVELS FINALLY SUBSIDE BELOW MINOR LEVELS TODAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JC/TONGUE/NV
SHORT TERM...TONGUE
LONG TERM...JC
AVIATION...DS
MARINE...JC/TONGUE
HYDROLOGY...TONGUE
TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 8, 9:37 AM EDT, 18 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
937 AM EDT SUN MAY 8 2016

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-091000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
937 AM EDT SUN MAY 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-091000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
937 AM EDT SUN MAY 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Frost Advisories in Connecticut, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.